MAUDE Adverse Event Report: SMITHS MEDICAL ITALIA SRL JELCO SAFETY PROTECTIV PLUS CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ITALIA SRL JELCO SAFETY PROTECTIV PLUS CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 308000
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter hub was very loose and detached easily.The iv catheter was falling off the needle just upon removing the cap.The needle guard did not slide back when pulling back on it, rather it detached from the catheter causing the blood to flow freely and left the needle exposed.Sometimes this happened spontaneously without even pulling back on the needle guard.This had resulted in one needle stick injury.Iv started with a lot of difficulty and was a safety concern.It caused an increased exposure to blood and unprotected needles.There was no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
H3: device not received by manufacturer.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
One new and one opened/unused device was returned, both from lot number 4421018.Analysis of sample one found an inadequate amount of adhesive dispensed on the needle guard nose, allowing the fluid to pass through the annular clearance between the cannula.Analysis of sample two confirmed compliance of the unit with the specifications: the sample passed all the tests with no anomalies noted.A device history review was performed, and no maintenance tickets during the production of the lot involved that would pertain to this issue were found.Review of the complaint database didn¿t find other complaints on the lot involved.Based on the investigation results, the customer¿s allegation is confirmed, but there is no evidence of a systematic issue, rather the defective unit is probably attributable to a temporary issue on the adhesive dispensing station.The defective unit may be considered an isolated occurrence.

Brand Name
JELCO SAFETY PROTECTIV PLUS CATHETERS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ITALIA SRL
via della stazione, 2
latina scalo
IT 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21885698
Report Number3012307300-2025-04632
Device Sequence Number17002814
Product Code FOZ
UDI-Device Identifier10351688071330
UDI-Public(01)10351688071330(17)260721(10)4421018
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2026
Device Catalogue Number308000
Device Lot Number4421018
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown